Alert archive / Oregon / Winter Storm Watches in 2012

Winter Storm Watch 7, NWS Pendleton, OR

November 30, 2012Deschutes County, Jefferson County, Wasco County, Oregon; Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this winter storm watch at Nov 30, 2012, 2:25 PM PST for Deschutes County, Jefferson County, Wasco County, Oregon; Kittitas County, Yakima County, Washington. It took effect at Dec 1, 2012, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 30, 2012, 2:25 PM PST (22:25 UTC)
In effect from
Dec 1, 2012, 10:00 PM PST
Expired
Dec 1, 2012, 1:43 PM PST
In force
Issued by
NWS Pendleton, OR

Counties Deschutes County, OR, Jefferson County, OR, Wasco County, OR, Kittitas County, WA, Yakima County, WA

The radar

The Portland,OR radar (KRTX), 156 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this winter storm watch went out at Nov 30, 9:20 AM PST, 5 hours 5 minutes earlier.

Area forecast discussion, Nov 30, 9:20 AM PST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
920 AM PST FRI NOV 30 2012

.UPDATE...SHOWERS HAVE DECREASED OVER MOST OF THE CWA AS THE COLD
FRONT PUSHES INTO IDAHO THIS MORNING. LOWERED POPS FOR THE REST OF
TODAY EXCEPT IN THE MOUNTAINS SINCE THERE WILL BE A BREAK UNTIL
THE NEXT SYSTEM MOVES IN TONIGHT. PATCHY FOG REDEVELOPED ACROSS
THE BASIN AGAIN BEHIND THE FRONT. EXPECT THE NEXT SYSTEM WILL NOT BE
STRONG ENOUGH TO BREAK THE COLD POOL THOUGH IT PROBABLY WILL
BRIEFLY DISTURB THE FOG/STRATUS. THE SYSTEM ON SATURDAY
NIGHT/SUNDAY.

AVIATION...18Z TAFS...A FEW SHOWERS WILL CONTINUE ALONG THE MOUNTAIN
AREAS TODAY AND WILL INCREASE IN COVERAGE AGAIN TONIGHT AS ANOTHER
WEATHER DISTURBANCE PUSHES INLAND. IFR AND SOME MVFR CEILINGS IN FOG
WILL INCREASE TO VFR THIS AFTERNOON AS SOUTH WINDS INCREASE ACROSS
THE REGION. SOUTH WINDS WILL MIX DOWN AREA WIDE TODAY WITH SOME
SITES 10-20 KTS.  93

&&

.PREV DISCUSSION... /ISSUED 338 AM PST FRI NOV 30 2012/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT...THE WET AND UNSETTLED
PROGRESSIVE FLOW WEATHER PATTERN CONTINUES OVER THE REGION WITH ONE
PACIFIC STORM AFTER ANOTHER. CURRENTLY ONE OF THESE SYSTEMS IS
MOVING ACROSS THE FORECAST AREA. MUCH OF THE PRECIPITATION HAS MOVED
OFF TO THE NORTHEAST BUT THERE IS STILL SOME RAIN SHOWERS OVER AND
JUST EAST OF THE CASCADES. PRECIPITATION AMOUNTS WERE NOT TOO GREAT.
THERE WILL BE A SHORT BREAK LATER TODAY BEFORE THE NEXT SYSTEM
QUICKLY MOVES IN THIS EVENING AND OVERNIGHT BRINGING ANOTHER CHANCE
OF RAIN. AS WITH THE CURRENT WEATHER SYSTEM PRECIPITATION AMOUNTS
LOOK TO BE LIGHT AS MOST OF THE MOISTURE GETS WRUNG OUT OVER THE
CASCADES IN A SOUTHWEST FLOW. THERE WILL BE ANOTHER SHORT BREAK ON
SATURDAY BEFORE A MUCH STRONGER AND WETTER SYSTEM MOVES INTO THE
REGION SATURDAY NIGHT INTO THE EXTENDED PERIOD. A SURFACE LOW
PRESSURE AREA WITH A WELL DEFINED WARM AND COLD FRONT WILL MOVE
ACROSS NORTHERN PORTIONS OF THE FORECAST AREA. HOWEVER THE FLOW
ALOFT WILL REMAIN FROM THE SOUTHWEST. AS A RESULT SNOW LEVELS WILL
STILL BE QUITE HIGH...BUT LOWERING FROM PREVIOUS DAYS FROM WEST TO
EAST. WINDS WILL CONTINUE TO BE BREEZY TO WINDY IN THE HIGHER
ELEVATIONS WITH LESS WIND IN THE LOWER COLUMBIA BASIN AND ADJACENT
VALLEYS. DOWNSLOPE WINDS OFF THE BLUE MOUNTAINS WILL KEEP THE
FOOTHILLS MILD AND DRIER THAN THE REST OF THE FORECAST AREA. THIS IS
SHOWN WELL BY THE GFS40 AND NAM12 MODEL QPF AMOUNTS. HOWEVER THE
RAIN COULD BE HEAVY AT TIMES IN THE MOUNTAINS AND COMBINE WITH SNOW
MELT FROM WHAT LITTLE SNOW THERE IS TO CAUSE RISES ON RIVERS AND
STREAMS FLOWING OUT OF THE MOUNTAINS. HOWEVER...AT THIS TIME ANY
FLOODING IS NOT EXPECTED. TEMPERATURES WILL BE MILD THROUGH THE
SHORT TERM PERIOD WITH MAX READINGS IN THE 40S TO MID 50S...EXCEPT
COOLER IN THE SOUTH CENTRAL WASHINGTON CASCADES. 88

LONG TERM...SUNDAY THROUGH FRIDAY...A LOW PRESSURE SYSTEM MOVING
THROUGH THE REGION SUNDAY WILL BRING WINDY CONDITIONS AND
SIGNIFICANT PRECIPITATION. RAIN CAN BE EXPECTED IN THE LOWER
ELEVATIONS BUT AS SNOW LEVELS LOWER THROUGH THE DAY ACCUMULATING
SNOW WILL BECOME POSSIBLE ABOVE 3000 FEET IN THE CASCADES BY
EVENING. IN THE EASTERN MOUNTAINS RAIN WILL CHANGE TO SNOW SHOWERS
THAT SHOULD DIMINISH BY MONDAY MORNING. ANOTHER WEATHER DISTURBANCE
WILL PUSH INLAND ON MONDAY NIGHT AND TUESDAY BRINGING MORE RAIN AND
MOUNTAIN SNOW. UNSETTLED WEATHER WILL CONTINUE THROUGH WEDNESDAY DUE
TO PROGRESSIVE WESTERLY ONSHORE FLOW. SOME DRYING MAY OCCUR ON
THURSDAY AND FRIDAY IF THE MODELS ARE CORRECT IN BUILDING A RIDGE OF
HIGH PRESSURE INTO THE EASTERN PACIFIC. YET HAVE LEFT SOME
PRECIPITATION IN THE FORECAST WITH HIGHER CHANCES IN THE MOUNTAINS
DUE TO UNCERTAINTY.  TRIMARCO

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  53  42  54  42 /  50  60  50  80
ALW  54  44  53  44 /  50  70  50  80
PSC  49  44  55  44 /  40  40  40  80
YKM  47  37  49  37 /  40  40  40  80
HRI  50  42  55  42 /  40  50  40  80
ELN  46  37  46  37 /  50  50  40  80
RDM  51  37  50  37 /  50  50  60  90
LGD  50  42  50  42 /  50  60  70  90
GCD  52  40  51  40 /  60  40  70  90
DLS  51  43  53  43 /  60  60  60  90

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

THREAT INDEX
TODAY : GREEN
SATURDAY : GREEN
SUNDAY : YELLOW

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

76/93/93
Hazardous weather outlook, Nov 30, 5:00 AM PST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PST FRI NOV 30 2012

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
011215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PST FRI NOV 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A WEATHER DISTURBANCE WILL EXIT THE FORECAST AREA THIS MORNING.
BEHIND IT THERE WILL BE A SHORT BREAK THOUGH THERE WILL STILL BE
SOME RAIN AND HIGH MOUNTAIN SNOW SHOWERS TODAY. ANOTHER WEATHER
SYSTEM WILL MOVE INTO THE REGION AND FORECAST AREA AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WIND SUNDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
     OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
     COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

A MUCH STRONGER AND WETTER PACIFIC STORM WILL MOVE INTO THE REGION
ON SUNDAY BRINGING POSSIBLE STRONG WINDS AND SIGNIFICANT RAIN AND
HIGH MOUNTAIN SNOW. THERE IS A POTENTIAL THAT WINDS COULD EXCEED
ADVISORY OR EVEN WARNING SPEEDS IN MANY AREAS ON SUNDAY. KEEP ALERT
TO THE LATEST WARNINGS AND FORECASTS AS THIS EVENT UNFOLDS.

THE OVERALL WEATHER PATTERN WILL REMAIN UNSETTLED AND WET AS MORE
PACIFIC WEATHER SYSTEMS CROSS THE REGION THOUGH MOST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 1:59 PM PSTHigh Wind WatchPDTCrook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 5 more26 hr
Nov 30, 1:59 PM PSTWind AdvisoryPDTDeschutes, Jefferson, Wasco16 hr

Nearby

Winter Storm Watches in Oregon, 2012Winter Storm Watches in Washington, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.